Doctors Scalfari and Nicholas:
I hope that your summers have gone well. Hard to believe that it is already the end of August already. Even harder to believe that it has been six months since I was in Charing Cross for the Alemtuzumab treatment that as of my last appointment with Dr. Scalfari seems, unfortunately, to have been ineffective.
It is interesting that my most recent MRI is not showing signs of new lesions as the disease is most certainly progressing, and progressing somewhat rapidly. All of my existing impairments have continued to worsen, right leg in particular, but also lack of balance, right eye vision disturbances, and fatigue. Added to this in the past months has been weakness in my left leg, my right arm, and significant tingling and weakness in both hands though my right is worse than my left. The impairment of my hands is something that was very intermittent but is now constant. As an example of progression, it is increasingly difficult for me to get up from bed unassisted…or from the couch for that matter.
I feel that my decline is accelerating and that the trend is not a good one! It took 2001 until 2011 to move from EDSS Scale 1 to 4 and from 2012 until 2014 to move from 4 to 6. Now in six months I have moved from 6 to the top of 6.5. It is not hard to map this rate of progression against the rest of the EDSS scale and be very concerned.
With this being my current state of affairs I wonder if:
- First, given the rate of my decline can we expedite the next steps (PET Scan and second opinion) that we discussed in our last meeting?
- Second, if we do deem the Alemtuzumab to have been ineffective, is there anything(!) else that we can do to slow disease progression (NHS or private)?
I am getting desperate to save any amount of function as my quality of life is declining quickly. I recognize that my case presents a challenge but appreciate any help that you can render.
I look forward to seeing Dr. Scalfari in October. I do appreciate the help that I have gotten thus far and am hopeful for any possible assistance on the above.